Aa
A
A
A
Close
ADD / ADHD Community
3.37k Members
Avatar universal

Add son

My son who is 8 was taking concerta 36 mg but was having side effects such as sleep and eating problems, now we have him on Addreall xr and he is doing fantastic in school sleeping no problem but will not eat all day he dosen't even want breakfast in the morning, as a parent I know he needs the med for school but I am afraid of what no eating will do to his little body, is there any other drugs out there that has little or no symptoms, I feel at my witts end!
2 Responses
Avatar universal
omg i just placed calls to our family doc and the neurologist that perscribed 36 mg of concerta . our son started taking it on saturday . he is 13 . the good news is he is doing awesome in school but not eating well . as soon as i hear from the doctors ill post you . im in tears . i love my boy i cant let him continue the eating pattern hes on with this med it scares me  take care i feel your pain donna
Avatar universal
Perhaps he could take Adderall XR after breakfast.  Good nutrition is crucial for proper growth of brain and body in an 8 year old boy.
Another option would be to try Straterra, a non-stimulant medication for ADHD.  Straterra does not affect appetite like stimulant medications such as Adderall XR.  
Have an Answer?
Top Children's Development Answerers
189897 tn?1441130118
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?